liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Exact probabilities for typical ranks of 2 × 2 × 2 and 3 × 3 × 2 tensors
Linköping University, Department of Mathematics, Mathematics and Applied Mathematics. Linköping University, The Institute of Technology.
2013 (English)In: Linear Algebra and its Applications, ISSN 0024-3795, E-ISSN 1873-1856, Vol. 438, no 2, 663-667 p.Article in journal (Refereed) Published
Abstract [en]

We show that the probability to be of rank 2 for a 2×2×2 tensor with elements from a standard normal distribution is π/4, and that the probability to be of rank 3 for a 3×3×2 tensor is 1/2. In the proof results on the expected number of real generalized eigenvalues of random matrices are applied. For n×n×2 tensors with n≥4 we also present some new aspects of their rank.

Place, publisher, year, edition, pages
Elsevier , 2013. Vol. 438, no 2, 663-667 p.
Keyword [en]
Tensors; Multi-way arrays; Typical rank; Random matrices
National Category
Mathematics
Identifiers
URN: urn:nbn:se:liu:diva-85549DOI: 10.1016/j.laa.2011.02.041ISI: 000313226900004OAI: oai:DiVA.org:liu-85549DiVA: diva2:571558
Available from: 2012-11-23 Created: 2012-11-23 Last updated: 2017-12-07Bibliographically approved

Open Access in DiVA

fulltext(201 kB)184 downloads
File information
File name FULLTEXT02.pdfFile size 201 kBChecksum SHA-512
2a7828fba2ccf34b8353b0c5d8a288912c06b8a15e4d8c6248095d438e4a3dbe6f9f55c3b99f9817795aa1f45d524acbb8e9115cdab84e1b4f8bfadfa4e5219e
Type fulltextMimetype application/pdf

Other links

Publisher's full text

Authority records BETA

Bergqvist, Göran

Search in DiVA

By author/editor
Bergqvist, Göran
By organisation
Mathematics and Applied MathematicsThe Institute of Technology
In the same journal
Linear Algebra and its Applications
Mathematics

Search outside of DiVA

GoogleGoogle Scholar
Total: 184 downloads
The number of downloads is the sum of all downloads of full texts. It may include eg previous versions that are now no longer available

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 190 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf